MAUDE Adverse Event Report: ABBOTT MEDICAL Epic Plus; Heart-Valve, Non-Allograft Tissue

ABBOTT MEDICAL Epic Plus; Heart-Valve, Non-Allograft Tissue
Model Number E200-29M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Movement Disorder (4412)
Date of Event 04/08/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical information: (b)(4) sh device registry, patient site id: (b)(6).It was reported that on 08 apr 26, a 29mm epic plus mitral valve was implanted in the patient.After the implant, the patient presented with dyspnea.A chest x-ray showed elevation of the right hemidiaphragm consistent with right hemidiaphragmatic paresis ( secondary to injury of the right phrenic nerve during sternal re-opening).A non invasive mechanical ventilation (nimv) was initiated with a good response.
 
Event or Problem Description
Clinical information: (b)(6)- sh device registry, patient site id: site id- (b)(6).It was reported that on (b)(6) 2026, a 29mm epic plus mitral valve was implanted in the patient.After the implant, the patient presented with dyspnea.A chest x-ray showed elevation of the right hemidiaphragm consistent with right hemidiaphragmatic paresis ( secondary to injury of the right phrenic nerve during sternal re-opening).A non invasive mechanical ventilation (nimv) was initiated with a good response.The patient was discharged on postoperative day +15 in very good clinical condition.
 
Additional Manufacturer Narrative
An event for patient effects of dyspnea, movement disorder was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Based on the available information, the cause of the reported patient effects could not be conclusively determined.It is possible that procedural conditions contributed to the reported incidents; however, this cannot be confirmed.The reported unexpected medical interventions was a result of case-specific circumstances.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
Epic Plus
Common Device Name
Heart-Valve, Non-Allograft Tissue
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical Ltda. Reg#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key25255388
Report Number2135147-2026-03490
Device Sequence Number16080095
Product Code LWR
UDI-Device Identifier05415067033086
UDI-Public(01)05415067033086(17)291027
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 07/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE200-29M
Device Catalogue NumberE200-29M
Device Lot NumberBR00055639
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer07/15/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date07/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight264 LB